| Model Number |
802016 |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Event or Problem Description
It was reported that the lubricant packet and betadine swabs were missing from the catheter tray.It was reported that the nurse opened a second tray, took the swabs and lubricant, to be able to use the catheter from the tray with the missing components.
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position fenestrated drape on patient.5.Open lubricant/lubricate catheter.6.Open pvi swabstick package and insert into large cutout along box shelf.7.Prepare patient with pvi swabsticks.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not over-penetrate) and depress plunger.Instill entire amount of sterile water (10cc).9.Position hanger near the foot of the bed and check tubing frequently to ensure no freestanding urine.10.To empty bag: a.Remove outlet tube from outlet tube protector.B.Release clamp and empty bag.C.After emptying, clamp outlet tube and replace in outlet tube protector.11.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.12.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and tubing for physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Note: bag should be placed near the foot of the bed.Directions for using urine sample port: 1.Kink tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21 gauge or smaller needles) through center of puncture site.4.Aspirate desired volume of urine.5.Send specimen to laboratory.".
Event or Problem Description
It was reported that the lubricant packet and betadine swabs were missing from the catheteter tray.It was reported that the nurse opened a second tray, took the swabs and lubricant, to be able to use the catheter from the tray with the missing components.